Antidepressants that won’t lower libido?


Question from Medena: Are there antidepressants that I can take that won't lower my libido?
Answers - Leslie R. Schover, Ph.D. Every time the pharmaceutical companies come out with a new antidepressant, they claim that it is the one without sexual side effects. After a couple of years, we usually see that it does have some side effects. However, there are some antidepressants that affect fewer women than others. One is bupropion, which is the same as Wellbutrin. Others are newer drugs that change both serotonin and norepinephrine. One of these is Cymbalta (chemical name: duloxetine), and another is Effexor (chemical name: venlaxafine).

Editor's Note: Wellbutrin and Cymbalta are known to reduce the effectiveness of tamoxifen. If you are taking tamoxifen and are considering an antidepressant, talk to your doctor about which antidepressants are safe for you to take. For more information, please visit the Breastcancer.org Tamoxifen page.

On Wednesday, February 20, 2008, our Ask-the-Expert Online Conference was called Sex, Intimacy, and Breast Cancer. Leslie R. Schover, Ph.D. and Kara Nakisbendi, M.D. answered your questions about sexual side effects of breast cancer and breast cancer treatment, and what you can do about them.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top